ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Reflectivity of two-dimensional polaritons in GaAs quantum wells

Srinivas, Vivek and Chen, Yung Jui and Wood, Colin E C (1993) Reflectivity of two-dimensional polaritons in GaAs quantum wells. In: Physical Review B, 48 (16). pp. 12300-12303.

[img] PDF
Restricted to Registered users only

Download (772kB) | Request a copy


A very large absolute reflectivity ( > 70%) near the exciton resonance is reported for single $GaAs- Al_xGa_{1-x}As$ quantum wells. The large reflectivity persists at lattice temperatures greater than 100 K. The reflectivity of single quantum wells is shown to be a function of the intrinsic radiative lifetime and the scattering rate of excitons with phonons and impurities. The macroscopic two-dimensional exciton polarization is well described by a microscopic model of nonlocal susceptibility. Based on the magnitude and width of the reflectivity peak, we deduce a value for the radiative linewidth of the free exciton which is in good agreement with the values obtained from radiative lifetime measurements.

Item Type: Journal Article
Publication: Physical Review B
Publisher: American Physical Society
Additional Information: Copyright of this article belongs to American Physical Society.
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 27 Sep 2006
Last Modified: 19 Sep 2010 04:31
URI: http://eprints.iisc.ac.in/id/eprint/8412

Actions (login required)

View Item View Item